MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number CTL4.5-022-S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record for the screw confirmed no deviations in the manufacturing process and that the finished product met all required quality inspections prior to release.A supplemental report will be submitted with device evaluation findings.
 
Event or Problem Description
It was reported that in the early lengthening phase, it was discovered that the patient's tibia was developing a slight procurvatum deformity; however it was decided to continue with the lengthening process.During removal of the plate after lengthening had reached an acceptable result, one of the 4.5mm locking screws in the distal segment of the plate was noted to be broken and it was also discovered that the screw had been implanted with purchase in the near cortex only.Additionally, it was reported the plate had been implanted in an inverted orientation.The surgeon made alignment adjustments and reinforced the surgical site with a static locking plate.Report 1 of 2.

Brand Name
PRECICE SCREWS
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11589047
Report Number3006179046-2021-00210
Device Sequence Number11649358
Product Code HSB
UDI-Device Identifier00887517029980
UDI-Public887517029980
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K193617
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTL4.5-022-S
Device Lot NumberACAAAE0425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Initial Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR